Alert archive / Missouri / Frost Advisories in 2009
Frost Advisory 2, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Apr 10, 2009, 4:09 AM CDT for 13 counties in Missouri. It took effect at Apr 11, 2009, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2009, 4:09 AM CDT (09:09 UTC)
- In effect from
- Apr 11, 2009, 3:00 AM CDT
- Expired
- Apr 11, 2009, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Lincoln County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 82 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.2 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 440 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLSX 100909 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 409 AM CDT FRI APR 10 2009 ...FROST LIKELY TONIGHT... .NORTHWEST WINDS WILL BRING COLDER AIR INTO MISSOURI AND ILLINOIS TODAY. HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT CAUSING THE SKIES TO CLEAR AND THE WINDS TO BECOME LIGHT. THESE CONDITIONS WILL ALLOW FROST TO FORM TOWARD DAYBREAK SATURDAY. MOZ041-042-047>052-059-060-062-072-073-102115- /O.NEW.KLSX.FR.Y.0002.090411T0800Z-090411T1300Z/ BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN- GASCONADE-WARREN-FRANKLIN-CRAWFORD-WASHINGTON- INCLUDING THE CITIES OF...COLUMBIA...MEXICO...JEFFERSON CITY... UNION 409 AM CDT FRI APR 10 2009 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY. FROST FORMATION IS LIKELY LATE TONIGHT. TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S UNDER CLEAR SKIES WITH LIGHT WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ BRITT
3 follow-up statements
000 WWUS73 KLSX 102023 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 323 PM CDT FRI APR 10 2009 ...FROST LIKELY TONIGHT... .HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT RESULTING IN CLEAR SKIES AND LIGHT WINDS DURING THE OVERNIGHT HOURS. THESE CONDITIONS WILL ALLOW FROST TO FORM TOWARD DAYBREAK SATURDAY. MOZ041-042-047>052-059-060-062-072-073-111000- /O.CON.KLSX.FR.Y.0002.090411T0800Z-090411T1300Z/ BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN- GASCONADE-WARREN-FRANKLIN-CRAWFORD-WASHINGTON- INCLUDING THE CITIES OF...COLUMBIA...MEXICO...JEFFERSON CITY... UNION 323 PM CDT FRI APR 10 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY. FROST FORMATION IS LIKELY LATE TONIGHT. TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S UNDER CLEAR SKIES WITH LIGHT WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ GLASS
000 WWUS73 KLSX 110947 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 447 AM CDT SAT APR 11 2009 MOZ041-042-047>052-059-060-062-072-073-111300- /O.CON.KLSX.FR.Y.0002.000000T0000Z-090411T1300Z/ BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN- GASCONADE-WARREN-FRANKLIN-CRAWFORD-WASHINGTON- INCLUDING THE CITIES OF...COLUMBIA...MEXICO...JEFFERSON CITY... UNION 447 AM CDT SAT APR 11 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. FROST IS LIKELY THROUGH DAYBREAK AS TEMPERATURES HAVE FALLEN INTO THE LOWER TO MIDDLE 30S UNDER CLEAR SKIES WITH LIGHT WINDS. TEMPERATURES WILL CLIMB QUICKLY INTO THE 40S AFTER SUNRISE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ BRITT
000 WWUS73 KLSX 111255 NPWLSX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 755 AM CDT SAT APR 11 2009 MOZ041-042-047>052-059-060-062-072-073-111400- /O.EXP.KLSX.FR.Y.0002.000000T0000Z-090411T1300Z/ BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN- GASCONADE-WARREN-FRANKLIN-CRAWFORD-WASHINGTON- INCLUDING THE CITIES OF...COLUMBIA...MEXICO...JEFFERSON CITY... UNION 755 AM CDT SAT APR 11 2009 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. THE FROST ADVISORY WHICH WAS IN EFFECT EARLY THIS MORNING HAS BEEN ALLOWED TO EXPIRE AS TEMPERATURES HAVE RISEN ABOVE FREEZING OVER MOST OF THE REGION. $$ SIPPRELL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Apr 10, 3:13 AM CDT, 56 minutes earlier.
Area forecast discussion, Apr 10, 3:13 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
313 AM CDT FRI APR 10 2009
.DISCUSSION...
/307 AM CDT FRI APR 10 2009/
MAIN CONCERNS THIS MORNING ARE CHANCES OF RAIN TODAY AND WITH
ANOTHER STORM SYSTEM LATE IN THE WEEKEND...AS WELL AS FROST
POTENTIAL TONIGHT. WILL BE ISSUING A FROST ADVISORY FOR LATE
TONIGHT/EARLY SATURDAY FOR PARTS OF CENTRAL MISSOURI AND THE EASTERN
OZARKS.
MODELS ARE IN GENERAL AGREEMENT THAT UPPER LOW CURRENTLY OVER
SOUTHWEST MISSOURI WILL MOVE EAST TODAY. THERE SHOULD BE ENOUGH
ASCENT FROM WANING MID-LEVEL FRONTOGENESIS AND MOISTER CONVERGENCE
TO KEEP CATEGORICAL POPS GOING THIS MORNING...WITH JUST CHANCE
POPS OVER THE FAR SWRN CWA WHERE THE DRY SLOT WILL BE. LARGE SCALE
SUBSIDENCE WILL SET IN BY THIS AFTERNOON...SO HAVE JUST CHANCE
POPS GOING IN THE WAKE OF THE UPPER LOW.
SKIES WILL BEGIN TO CLEAR BY LATE AFTERNOON OVER NERN MO/W CNTRL
IL...WITH CLEARING FROM NW-SE THE REST OF THE NIGHT. SKIES WILL BE
CLEAR OVER MOST OF THE CWA AFTER ABOUT 08Z. WINDS WILL BE IN THE 15
TO 25 MPH RANGE WITH GUST TO 35 MPH OVER THE NRN PART OF CWA
TODAY...BUT THEN DROP QUICKLY TONIGHT AS THE PRESSURE GRADIENT
BEGINS TO RELAX. THE CLEAR SKIES AND RELATIVELY LIGHT WINDS OUGHT
TO BE ENOUGH TO LET TEMPERATURES FALL TO THE COOLER GFS MOS TEMPS
TONIGHT. THINK THERE WILL BE WIDESPREAD FROST OVER CENTRAL MO
TONIGHT INTO PARTS OF THE ERN OZARKS WHERE THE WINDS WHICH WILL
SEE DECENT RADIATIONAL COOLING THE LONGEST...SO HAVE GONE WITH A
FROST ADVISORY. WENT WITH PATCHY FROST ELSEWHERE EXCEPT THE
FARTHEST ERN COUNTIES WHERE THE WINDS SHOULD STAY A LITTLE HIGHER.
AFTER A DRY SATURDAY AND MOST OF SUNDAY...THE NEXT STORM SYSTEM WILL
START SPREADING PRECIPITATION ACROSS THE AREA SUNDAY NIGHT. HAVE
SIDED WITH THE NAM OVER THE GFS WITH THIS BECAUSE ITS SLOWER MOVEMENT
MAKES SENSE GIVEN THE AMPLITUDE OF THE SYSTEM WHICH IS BACKED UP BY
THE 00Z RUNS OF THE ECMWF/CANADIAN GEM. NAM IS SHOWING STRONG LOW
LEVEL CONVERGENCE ON NOSE OF 50KT LOW LEVEL JET THAT IS TRANSPORTING
PRECIPITABLE VALUES OVER 1 INCH UNDER STRONG MID LEVEL ASCENT AND
THE LEFT EXIT REGION OF THE JET ROUNDING THE BASE OF THE UPPER LOW.
HAVE SLOWED PROGRESSION OF RAIN INTO THE AREA ON EASTER SUNDAY AND
UPPED POPS TO CATEGORICAL ON SUNDAY NIGHT.
BRITT
&&
.AVIATION...
/1201 AM CDT FRI APR 10 2009/
FOR THE 06Z TAFS...LOW LEVEL WAA PCPN OVER NORTHEAST MO/WEST
CENTRAL IL WILL CONTINUE TO LIFT NORTHEASTWARD EARLY THIS MORNING.
FURTHER SOUTH AND WEST...SHOWERS AND THUNDERSTORMS ASSOCIATED WITH
MAIN SYSTEM WILL CONTINUE TO MOVE EAST AND NORTHEASTWARD WITH IFR
CIGS PREVAILING AT KCOU...KSUS AND KSTL. SINCE KUIN IS FURTHER NORTH
OF THE SURFACE SYSTEM...CIGS TO BE A BIT SLOWER IN LOWERING TO IFR.
WINDS WILL CONTINUE TO INCREASE AND BECOME GUSTY FROM THE
EAST...THEN NORTHEAST AS THE SURFACE LOW MOVES THROUGH SOUTHERN MO
EARLY THIS MORNING...AND THEN GUSTY FROM THE NORTH LATER TODAY IN
THE WAKE OF THE SURFACE LOW AS PCPN TAPERS OFF BETWEEN 14Z AND 16Z.
CIGS TO RISE BACK INTO VFR CATEGORY DURING THE AFTERNOON HOURS THEN
SCATTER OUT BY THIS EVENING.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY FROM 3 AM TO 8 AM CDT SATURDAY FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-LINCOLN-MONITEAU-
MONTGOMERY-OSAGE-WARREN-WASHINGTON.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Apr 9, 9:35 PM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 935 PM CDT THU APR 9 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 935 PM CDT THU APR 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PARTS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS...GENERALLY ALONG AND SOUTH OF A LINE FROM BOURBON MISSOURI TO SPARTA ILLINOIS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER DANGER...ATHOUGH A THREAT OF TORNADOES IS NOT OUT OF THE QUESTION ALONG AND SOUTH OF A CENTERVILLE...FREDERICKTON LINE. HEAVY RAIN IS ALSO EXPECTED ACROSS MOST OF THE REGION OVERNIGHT. MODERATE FLOODING CONTINUES ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PARTS OF SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI ON FRIDAY. THUNDERSTORMS ARE LIKELY AGAIN ON SUNDAY NIGHT. MODERATE FLOODING IS FORECAST TO CONTINUE ALONG THE ILLINOIS RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER SOUTHEAST MISSOURI AND EXTREME SOUTHWEST ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
In the hours before
Special weather statement, Apr 9, 10:41 PM CDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1041 PM CDT THU APR 9 2009 MOZ072-073-084-099-100430- CRAWFORD MO-IRON MO-REYNOLDS MO-WASHINGTON MO- 1041 PM CDT THU APR 9 2009 ...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD...WESTERN WASHINGTON... IRON AND REYNOLDS COUNTIES UNTIL 1130 PM CDT... AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF I-44 NEAR MILE MARKER 190 TO WINONA...AND MOVING EAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...ROSATI...COOK STATION...BUNKER...STEELVILLE...CUBA...REYNOLDS...DILLARD... CORRIDON...CHERRYVILLE...OAK HILL...GARWOOD...ELLINGTON...VIBURNUM AND OATES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS. MILLER
Local storm report, Apr 10, 12:25 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1225 AM CDT FRI APR 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1218 AM HAIL FARMINGTON 37.78N 90.43W
04/10/2009 E0.25 INCH ST. FRANCOIS MO TRAINED SPOTTER
&&
EVENT NUMBER LSX0901714
JPSpecial weather statement, Apr 10, 12:25 AM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1225 AM CDT FRI APR 10 2009 ILZ079-101-102-MOZ065-075-100600- JEFFERSON MO-MONROE IL-RANDOLPH IL-ST. CLAIR IL-STE. GENEVIEVE MO- 1225 AM CDT FRI APR 10 2009 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JEFFERSON...NORTHEASTERN STE. GENEVIEVE...ST. CLAIR...MONROE AND RANDOLPH COUNTIES UNTIL 100 AM CDT... AT 1221 AM CDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PEVELY TO 8 MILES SOUTHWEST OF ST. MARY...AND MOVING NORTHEAST AT 35 MPH. A SPOTTER REPORTED PENNY SIZE HAIL NEAR FESTUS AROUND 1115 PM. WIND GUSTS UP TO 50 MILES PER HOUR ARE ALSO POSSIBLE FROM THIS LINE OF STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...HARRISONVILLE... PEVELY...HERCULANEUM...ANTONIA...OTTO...KIDD...KELLOGG... HARRISONVILLE...FULTS...CHALFIN BRIDGE...STE. GENEVIEVE...ST. MARY... BARNHART AND VALMEYER. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS. MILLER
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:05 AM CDT | River Flood Warning | LSX | Lincoln | 9 hr |
| Apr 10, 11:48 AM CDT | Areal Flood Advisory | LSX | Crawford | 3 hr |
| Apr 10, 12:10 PM CDT | River Flood Warning | LSX | Saint Charles | 7 days |
| Apr 10, 1:32 PM CDT | River Flood Warning | LSX | Marion | 7 hr |
Nearby
Frost Advisories in Missouri, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.